MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erosion (1750); Necrosis (1971); Pain (1994); Post Operative Wound Infection (2446); Insufficient Information (4580)
Date of Event 12/13/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol xenmatrix on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the xenmatrix.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, d4, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol xenmatrix on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the xenmatrix.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of xenmatrix mesh.Per operative notes, ¿a midline incision was made.A unspecified previous mesh was adherent to bowel, colon and liver.The adhesions were lysed.The unspecified previous mesh was excised.A large hernia defect was identified.A xenmatric mesh was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with infected surgical wound thereby underwent open repair with excision of necrotic abdominal wall & subcutaneous tissue and application of wound vac.Per operative notes, ¿the wound was opened, and the mesh was noted to have some areas of erosion.The abdominal wall and subcutaneous tissue were necrotic.These were excised and application of wound vac.¿ (b)(6) 2012 - patient was diagnosed with infected abdominal wound thereby underwent repair with application of wound vac.Per operative notes, ¿the previous vac was removed.The wound was irrigated and application wound vac.¿ attorney alleges that patient had pain and infection.It is also alleged that patient had necrosis.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key15367876
Report Number1213643-2022-96196
Device Sequence Number19270049
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441(17)140828(10)HUWH0513
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Catalogue Number1161935
Device Lot NumberHUWH0513
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age49 YR
Patient SexFemale